Hail, Angelina
- When
- April 2, 3:50 PM CST
- Where
- Angelina County, 1 mi N of Zavalla
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.165, -94.430
Showers and thunderstorms developed along an outflow boundary that originated along the SE TX/SW LA gulf coast and moved north during the afternoon/evening hours of 04/02/07. Intense thunderstorms across SE TX developed a cold pool which helped the boundary continue moving northward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Showers and thunderstorms developed along an outflow boundary that originated along the SE TX/SW LA gulf coast and moved north during the afternoon/evening hours of 04/02/07. Intense thunderstorms across SE TX developed a cold pool which helped the boundary continue moving northward. The cold pool aided in additional thunderstorm development as the boundary moved northward with some of the thunderstorms producing strong and damaging wind gusts along with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 1:41 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 241 PM CDT MON APR 2 2007 .DISCUSSION... WARM HUMID AIR MASS HAS RETURNED TO THE CWA. SETTING UP FOR INTERACTION WITH COLD FRONT LATE TUESDAY...WHICH IS EXPECTED TO TOUCH OFF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE TUESDAY AFTERNOON AND EVENING. THE FRONT WILL CLEAR OUT THE AREA AND NE WINDS AT THE SURFACE WILL HELP KEEP A COOLER THAN NORMAL REGIME IN PLACE. HELPING THIS WILL BE A DIRTY NW FLOW ALOFT THAT WILL KEEP CLOUDINESS AND OCCASIONAL SHOWER ACTIVITY OVER THE AREA. MODELS HAVING A HARD TIME RESOLVING THE DISTURBANCES IN THE RAPID NW FLOW AS THEY STRUGGLE TO PIN THE TAIL ON THE STRENGTH AND POSITION OF THE ANOMALOUS EAST COAST UPPER TROUGH THAT WILL DOMINATE THE LATTER HALF OF THE WEEK. CONSIDER THE WEATHER DURING THE LATTER PORTION OF THE FORECAST TO BE SOMEWHAT UNSETTLED. /17/ && .AVIATION... CUMULUS FIELDS HAVE DEVELOPED ACROSS MUCH OF CENTRAL AND EASTERN TX...BUT LESS PRONOUNCED OVER NORTHERN LA...VERY LITTLE SE OK/SW AR. FIRST ISOLATED RW JUST POPPED OVER SE TX...EXTENDING TO JUST SOUTH OF LFK. GOOD SOUTHERLY FLOW NOT LIKELY TO DECOUPLE OVERNIGHT... WITH DEWPOINTS IN THE 60S...LOW CLOUDS MAKE ARRIVAL SHORTLY AFTER 06Z. WINDS PICK UP FROM SOUTH DURING DAY TUESDAY WITH APPROACH OF A STRONG COLD FRONT CURRENTLY STILL IN THE NORTHERN ROCKIES. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 83 59 68 / 20 20 60 30 MLU 64 82 59 68 / 20 20 60 30 DEQ 60 81 53 68 / 10 40 50 10 TXK 65 82 56 67 / 10 30 60 10 ELD 63 82 55 68 / 10 20 60 10 TYR 64 81 59 68 / 20 20 60 30 GGG 64 82 58 68 / 20 20 60 30 LFK 64 82 63 72 / 20 20 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON APR 2 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE ATMOSPHERE WILL BECOME VERY UNSTABLE ACROSS THE FOUR STATE REGION TUESDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE TUESDAY AFTERNOON. THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE INTERSTATE 20 CORRIDOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 17
The national radar mosaic for the moment the first event began.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
A few trees down across U.S. Hwy 103.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21095, 21092, 21091, 21093, 21094, 21111.